Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jan 12, 2005, 7:45 PM CST for 8 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 7:45 PM CST (01:45 UTC)
- Expired
- Jan 13, 2005, 1:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Benton County, MO, Camden County, MO, Cedar County, MO, Hickory County, MO, Miller County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 130150
FFWSGF
MOC015-029-039-085-131-141-185-217-130745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI.
CAMDEN COUNTY IN CENTRAL MISSOURI.
CEDAR COUNTY IN SOUTHWEST MISSOURI.
HICKORY COUNTY IN CENTRAL MISSOURI.
MILLER COUNTY IN CENTRAL MISSOURI.
MORGAN COUNTY IN CENTRAL MISSOURI.
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
VERNON COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL 145 AM CST.
* AT 745 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS ACROSS THE
WARNED AREA. DOPPLER RADAR HAS ESTIMATED BETWEEN ONE TO TWO INCHES
OF RAIN FALL ACROSS THE WARNED AREA SINCE 5 PM. THE WARNING IS AN
UPGRADE TO THE PREVIOUS URBAN AND SMALL STREAM FLOOD ADVISORY THAT
WAS IN AFFECT FOR PORTIONS OF THE AREA.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
THERE HAS BEEN REPORTS OF MINOR STREET FLOODING IN THE WARNED AREA.
ALSO...SOME LOW WATER CROSSINGS NEAR CLIMAX SPRINGS WERE FLOODED.
AN ADDITIONAL ONE QUARTER TO ONE HALF INCH OF RAIN IS LIKELY ACROSS
THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3790 9241 3785 9360 3760 9366 3766 9461
3806 9463 3807 9412 3823 9353 3852 9350
3854 9307 3869 9300 3823 9224
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 5:45 PM CST, 2 hours earlier.
Area forecast discussion, Jan 12, 5:45 PM CST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 PM CST WED JAN 12 2005 .DISCUSSION... MOST INTENSE CONVECTION AT THIS TIME STILL ALONG THE STORM RELATIVE HELICITY AND INSTABILITY AXIS AS DEPICTED BY THE RUC MODEL. PROFILER AND OBSERVATION DATA ALSO INDICATE THAT WINDS REMAIN SLIGHTLY BACKED AHEAD OF THE LINE. HOWEVER...INSTABILITY DOES NOT SEEM TO BE STRONG ENOUGH TO PRODUCE MORE THAN JUST ISOLATED SEVERE ALONG BOWING SEGMENTS OF THE LEADING EDGE OF THUNDERSTORMS. WITH THE SOUTHWEST TO NORTHEAST MOVEMENT OF THE STORMS...EMPHASIS SEEMS BE SHIFTING BACK TO A HEAVY RAINFALL EVENT. CELLS ARE TRAINING OVER AREAS ALREADY SATURATED FROM LAST WEEKS CONVECTION...AND WITH HIGH PRECIPITABLE WATER VALUES FORECAST OVERNIGHT...WILL CONTINUE TO MONITOR FOR FLOODING. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH UNTIL THURSDAY 3 AM ALL COUNTIES. .KS...FLOOD WATCH UNTIL THURSDAY 3 AM BOURBON...CHEROKEE AND CRAWFORD COUNTIES. WFO SGF
Hazardous weather outlook, Jan 12, 5:15 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CST WED JAN 12 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
515 PM CST WED JAN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME WILL PRODUCE:
HEAVY RAIN WHICH COULD LEAD TO FLOODING.
DAMAGING WINDS IN EXCESS OF 60 MPH.
ONE INCH DIAMETER HAIL.
AND POSSIBLY ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
SCATTERED STRONG TO SEVERE STORMS WILL SPREAD ACROSS THE OUTLOOK
AREA THROUGH THE EVENING. THE RISK OF SEVERE WEATHER SHOULD END
IN EASTERN SECTIONS OF THE OUTLOOK AREA BY MIDNIGHT.
DISCUSSION:
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE
OUTLOOK AREA THROUGH THE EVENING. STRONG LIFT AHEAD OF A POTENT
STORM SYSTEM COMBINED WITH SUFFICIENT INSTABILITY AND A STRONG
WIND FIELD WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS.
DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT. HOWEVER
ISOLATED TORNADOES ARE POSSIBLE IN BOWING SEGMENTS GIVEN THE AMOUNT
OF WIND SHEAR IN THE LOWER ATMOSPHERE. LARGE HAIL WILL ALSO BE
POSSIBLE.
FLASH FLOODING WILL BECOME AN INCREASING THREAT AS STORMS MOVE
REPEATEDLY ACROSS THE SAME AREAS. A QUICK ONE TO TWO INCHES OF
RAINFALL WILL OCCUR IN SOME AREAS WITH LOCALLY HEAVIER AMOUNTS
POSSIBLE. WITH AN ALREADY SATURATED GROUND...ANY HEAVY RAIN WILL
QUICKLY TURN INTO EXCESS RUNOFF AND RESULT IN FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
COLD WEATHER WITH WIND CHILL VALUES OF AROUND ZERO WILL OCCUR OVER
THE UPCOMING WEEKEND AS ARCTIC AIR SURGES SOUTH OVER THE MID
SECTION OF THE COUNTRY. A WEAK DISTURBANCE MAY PRODUCE SOME LIGHT
SNOW ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING
...ESPECIALLY EAST OF HIGHWAY 13.
SPOTTERS AND EMERGENCY MANAGEMENT ARE ALSO ENCOURAGED TO RELAY
REPORTS OF FLOODING.
FOSTERIn the hours before
Local storm report, Jan 12, 4:19 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 S WALNUT GROVE 37.39N 93.55W
01/12/2005 0.75 INCH GREENE MO PUBLIC
PENNY SIZED HAIL REPORTED BY A VOLUNTEER WEATHER OBSERVER
SAWLocal storm report, Jan 12, 5:15 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MACKS CREEK 37.97N 92.98W
01/12/2005 0.75 INCH CAMDEN MO PUBLIC
HAIL UP TO THE SIZE OF PENNIES...NUMEROUS TREE LIMBS
DOWN...AND 60 MPH WIND GUSTS REPORTED. REPORTED BY
PUBLIC.
0455 PM HAIL CAMDENTON 38.00N 92.75W
01/12/2005 0.75 INCH CAMDEN MO EMERGENCY MNGR
REPORTED BY EMERGENCY MNGR.
0455 PM TSTM WND GST 1 W CAMDENTON 38.00N 92.77W
01/12/2005 70 MPH CAMDEN MO EMERGENCY MNGR
REPORTED BY EMERGENCY MNGR.
0503 PM HAIL 6 W OSAGE BEACH 38.23N 92.73W
01/12/2005 0.88 INCH CAMDEN MO PUBLIC
PENNY TO NICKEL SIZED HAIL REPORTED BY A VOLUNTEER
WEATHER OBSERVER
SAWLocal storm report, Jan 12, 5:45 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD 2 NE GOODSON 37.72N 93.24W
01/12/2005 POLK MO LAW ENFORCEMENT
HIGHWAY P FLOODED TWO MILES SOUTH OF HIGHWAY 64.
REPORTED BY LAW ENFORCEMENT.
SAWLocal storm report, Jan 12, 7:00 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 2 N AURORA 37.00N 93.72W
01/12/2005 60 MPH LAWRENCE MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
SAWLocal storm report, Jan 12, 7:24 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CST WED JAN 12 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 N MORRISVILLE 37.52N 93.43W
01/12/2005 0.88 INCH POLK MO PUBLIC
PENNY TO NICKEL SIZE HAIL COVERING THE GROUND. ALSO
SHINGLE DAMAGE TO PROPERTY.
0615 PM FLASH FLOOD CASSVILLE 36.68N 93.87W
01/12/2005 BARRY MO LAW ENFORCEMENT
STREET FLOODING AND ROADS CLOSED WITHIN THE CITY LIMITS
0656 PM FLASH FLOOD LOUISBURG 37.75N 93.15W
01/12/2005 DALLAS MO LAW ENFORCEMENT
WATER OVER STATE HIGHWAY 64 WEST OF THE U.S. HIGHWAY 65
JUNCTION
SAWSpecial weather statement, Jan 12, 7:39 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 739 PM CST WED JAN 12 2005 KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093-094-101>103- 130239- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CRAWFORD-DADE- DALLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER- MORGAN-NEWTON-PHELPS-POLK-PULASKI-ST. CLAIR-STONE-VERNON-WEBSTER- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... FORT SCOTT...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO... NEVADA...OSAGE BEACH...PITTSBURG...ROLLA...SPRINGFIELD AND STOCKTON. 739 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH NUMBER 3 IS CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...GREENE... HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER... MORGAN...NEWTON...PHELPS...POLK...PULASKI...ST. CLAIR...STONE... VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. MOZ082-083-092-095>098-104>106-130400- CHRISTIAN-DENT-DOUGLAS-HOWELL-OREGON-OZARK-SHANNON-TANEY-TEXAS- WRIGHT- INCLUDING THE CITIES OF...AVA...BRANSON...HOUSTON... OZARK AND WEST PLAINS. 739 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH NUMBER 3 REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: CHRISTIAN...DENT...DOUGLAS...HOWELL...OREGON...OZARK...SHANNON... TANEY...TEXAS AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BRANSON...HOUSTON...OZARK AND WEST PLAINS. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:47 PM CST | Flash Flood Warning | SGF | Douglas, Laclede, Ozark, Pulaski, Taney, Webster and 1 more | 10 hr |
| Jan 12, 8:55 PM CST | Severe Thunderstorm Warning | SGF | Howell, Maries, Miller, Ozark, Phelps, Pulaski | 98 days |
| Jan 12, 9:08 PM CST | Tornado Warning | SGF | Howell, Ozark | 99 days |
| Jan 12, 9:44 PM CST | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Shannon | 98 days |
| Jan 13, 12:16 AM CST | Flash Flood Warning | SGF | Dent, Howell, Maries, Oregon, Phelps, Pulaski and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.